Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2016, 5:30 PM MDT for Union County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 5:30 PM MDT (23:30 UTC)
- Expired
- Jul 29, 2016, 5:57 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Amarillo radar (KAMA), 190 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
611
WUUS55 KABQ 292330
SVRABQ
NMC059-300015-
/O.NEW.KABQ.SV.W.0134.160729T2330Z-160730T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL UNION COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 615 PM MDT
* AT 529 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CLAYTON...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLAYTON AND CLAYTON LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3628 10316 3629 10338 3661 10341 3659 10307
TIME...MOT...LOC 2329Z 184DEG 12KT 3636 10327
HAIL...1.00IN
WIND...60MPH
$$
541 follow-up statement
922
WWUS55 KABQ 292357
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT FRI JUL 29 2016
NMC059-300007-
/O.CAN.KABQ.SV.W.0134.000000T0000Z-160730T0015Z/
UNION-
557 PM MDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UNION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3628 10316 3629 10338 3661 10341 3659 10307
TIME...MOT...LOC 2356Z 184DEG 12KT 3645 10326
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:23 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 3:23 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 323 PM MDT FRI JUL 29 2016 .SYNOPSIS... A very active week is on tap for showers and thunderstorms across New Mexico. Storms this afternoon and evening will have the potential to produce heavy rain, hail and wind gusts near 50 mph. Storm coverage is expected to ramp up further as early as Sunday, but most certainly, by Monday across western and central New Mexico as monsoonal moisture streams northward. Heavy rains and flash flooding will be a concern. && .DISCUSSION... Storms have blossomed across northern and western NM this afternoon. The outflow boundary that push through the plains overnight actually pushed through the gaps of the central mountain chain from the Manzanos southward and quickly ignited thunderstorms over the east slopes of the southwest mountains. Meanwhile, the boundary across the plains pushed well south of where models indicated, not surprisingly, and winds have already veered back around to the south and southeast. However, a boundary remains just north of the NM border in SE CO, and storms are moving off the east slopes of the Sangres this afternoon. The combination should yield an increase in storm coverage across NE NM late this afternoon and this eve and outflow boundaries from these storms may yield additional convection farther south across the plains tonight. Some storms may be strong or severe as LAPS analysis indicates around 2000 J/KG of CAPE with decent shear. Overall, today has some of the best storm coverage, particularly heavy rain coverage, that we have seen in quite some time. The upper high over the Great Basin is still on tap to weaken and shift eastward on Saturday. There will still be plenty of moisture around, and perhaps remnant boundaries based on tonights convection, for another active day, particularly across the high terrain. Storm coverage is expected to increase further beginning as early as Sunday across the southwest mountains and continue into early next work week across all of central and western NM. Still looking for the main upper high center to shift east of the state with a secondary high over the Great Basin by Sunday. Over NM, the weakness in the high, combined with an easterly wave helping to funnel moisture northward, should result in a significant increase in PWATs over the state. Again, should see the increase across southwest NM on Sunday, and the remainder of the area by Monday. PWATs at ABQ may be well above the 1 inch mark early next week. This will increase the concern for heavy rain and flash flooding. We may potentially need flash flood watches depending on if we can determine a vort max/disturbance moving over the state any particular day as well as antecedent conditions. Next week looks like the most active week we have seen yet this Monsoon season. 34 && .FIRE WEATHER... The coverage of showers and thunderstorms with heavy rainfall has increased dramatically today. Strong and erratic outflow winds are also on the increase as evidenced by gusts near 50 mph around Taos, Angel Fire, Santa Fe, and Las Vegas. Overnight rh recoveries will trend much higher than recent days and shower activity will linger into much of the night. The upper high will continue to weaken and shift slowly eastward over NM through the weekend before settling into TX next week. Storm motions will become very slow and erratic beneath the upper high with torrential rainfall possible directly under storm cores. Recent burn scar flash flooding will increase each afternoon with repeated rounds of rainfall. Temperatures will trend lower as well and 24-hr rh values will average in the 40 to 60% range. As the upper high moves east into TX the tap will open from old Mexico and generate the first real monsoon burst pattern through next week. Very good precip chances will spread into a larger area of NM and storm motions will become more south to north. Not much change is expected to this pattern through all of next week. Vent rates will likely deteriorate for western NM where the main tap of low level moisture will slide into the state. The east will see moderate southerly breezes as well with storms drifting east out of central NM on convective outflows. Green up will begin in earnest for areas that have not seen much precip so far this year. Guyer && .AVIATION... 18Z TAF CYCLE An outflow boundary has pushed westward off the Sandias creating gusty southeast winds at KABQ but these will begin to weaken within the hour. The focus then turns to afternoon -shra/tsra that may affect all areas except for KFMN and KROW. Greatest confidence is generally btwn 22Z and 01Z for the RGV terminals and aft 20Z at KLVS. Erratic outflow winds may gust to 30-35 kt. Overnight, the convection will likely dissipate in all areas except for the eastern plains which may impact KTCC. 22/42 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 66 96 64 93 / 5 20 20 20 Dulce........................... 52 92 50 88 / 20 30 20 30 Cuba............................ 55 90 55 88 / 20 30 40 40 Gallup.......................... 58 92 58 89 / 20 40 40 50 El Morro........................ 51 85 52 82 / 30 40 40 60 Grants.......................... 54 89 55 88 / 20 30 30 40 Quemado......................... 59 86 59 84 / 40 50 50 60 Glenwood........................ 65 93 65 90 / 30 40 50 50 Chama........................... 49 85 50 82 / 30 40 30 50 Los Alamos...................... 63 87 62 85 / 30 30 40 40 Pecos........................... 59 88 59 87 / 30 40 40 50 Cerro/Questa.................... 56 81 56 80 / 30 40 30 40 Red River....................... 46 75 47 74 / 30 50 40 60 Angel Fire...................... 42 78 45 78 / 40 50 40 50 Taos............................ 54 88 54 85 / 20 30 30 30 Mora............................ 57 83 58 82 / 40 50 40 50 Espanola........................ 66 92 66 91 / 20 30 30 20 Santa Fe........................ 62 86 62 85 / 30 30 40 40 Santa Fe Airport................ 61 90 61 88 / 30 30 40 30 Albuquerque Foothills........... 67 91 68 90 / 30 20 40 30 Albuquerque Heights............. 68 94 69 92 / 20 20 40 20 Albuquerque Valley.............. 67 96 68 93 / 20 10 40 20 Albuquerque West Mesa........... 67 95 68 92 / 20 20 40 20 Los Lunas....................... 66 95 67 93 / 20 10 30 20 Rio Rancho...................... 67 95 68 93 / 20 20 40 20 Socorro......................... 70 96 70 95 / 30 10 30 30 Sandia Park/Cedar Crest......... 64 87 65 86 / 40 30 50 50 Tijeras......................... 64 93 65 91 / 30 30 50 40 Moriarty/Estancia............... 58 87 59 86 / 30 30 40 40 Clines Corners.................. 59 86 59 86 / 30 40 40 40 Gran Quivira.................... 62 88 62 87 / 30 30 40 30 Carrizozo....................... 64 90 64 89 / 20 30 30 30 Ruidoso......................... 57 85 58 84 / 30 40 30 40 Capulin......................... 54 87 56 88 / 30 40 30 20 Raton........................... 55 89 56 90 / 30 40 30 20 Springer........................ 56 91 56 91 / 30 40 30 20 Las Vegas....................... 55 89 55 88 / 30 40 40 30 Clayton......................... 62 94 64 95 / 30 20 20 10 Roy............................. 60 90 61 90 / 30 30 30 20 Conchas......................... 68 96 69 96 / 30 20 30 10 Santa Rosa...................... 67 97 68 96 / 30 20 30 10 Tucumcari....................... 68 100 69 99 / 30 20 20 10 Clovis.......................... 67 95 67 95 / 20 10 10 10 Portales........................ 69 95 70 95 / 20 10 10 10 Fort Sumner..................... 69 95 70 95 / 20 20 20 10 Roswell......................... 68 99 69 98 / 10 10 10 10 Picacho......................... 63 92 63 92 / 10 20 20 20 Elk............................. 60 85 60 85 / 20 30 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 34
Hazardous weather outlook, Jul 29, 6:15 AM MDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 AM MDT FRI JUL 29 2016 NMZ501>540-301215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 615 AM MDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS BETWEEN ABOUT 2 AND 9 PM MDT ACROSS APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO. THE GREATEST RISK WILL BE STRONG WINDS...HAIL AND DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO INCREASE SOMEWHAT IN COVERAGE AND RAINFALL INTENSITY STARTING BETWEEN SATURDAY AND SUNDAY AND PERHAPS INCREASING EVEN FURTHER INTO MUCH OF NEXT WEEK. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BE QUITE HEAVY AT TIMES WITH THE STRONGER STORMS. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING OR AT LEAST HIGH AND FAST FLOWS IN SMALL STREAMS AND ARROYOS...ESPECIALLY OVER AND NEAR RECENT AND IN SOME CASES OLDER BURN SCARS. ISOLATED OCCURRENCES OF UP TO 2 INCHES OF RAINFALL WILL BE POSSIBLE. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN ABOUT 2 AND 9 PM MDT FOR APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO DUE TO THE RISK OF MARGINALLY SEVERE STORMS PRODUCING STRONG WINDS AND A FEW OCCURRENCES OF LARGE HAIL. 43
In the hours before
Special weather statement, Jul 29, 5:01 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT FRI JUL 29 2016
NMZ511-518-519-521-292345-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-MIDDLE RIO GRANDE
VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-
501 PM MDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND
SOUTHEASTERN SANDOVAL COUNTIES UNTIL 545 PM MDT...
AT 501 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER NORTHEASTERN RIO RANCHO...MOVING SOUTHEAST AT 30
MPH.
PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN ALBUQUERQUE...RIO RANCHO...BERNALILLO...CORRALES...LOS
RANCHOS DE ALBUQUERQUE...TIJERAS...SANDIA HEIGHTS...RIO RANCHO CITY
CENTER...ENCHANTED HILLS AND MARIPOSA.
THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE
MARKERS 162 AND 174...AND NEAR MILE MARKER 176.
INTERSTATE 25 BETWEEN MILE MARKERS 228 AND 249.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3530 10635 3528 10632 3522 10626 3518 10625
3500 10650 3536 10684 3551 10656
TIME...MOT...LOC 2301Z 321DEG 28KT 3534 10663
54Local storm report, Jul 29, 5:04 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 PM MDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 ESE CANONES 35.67N 106.74W
07/29/2016 E0.75 INCH SANDOVAL NM TRAINED SPOTTER
PENNY SIZE HAIL REPORTED FOR 2-3 MINUTES.
&&
EVENT NUMBER ABQ1601337
RJHSpecial weather statement, Jul 29, 5:05 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 PM MDT FRI JUL 29 2016
NMZ531-292330-
HARDING COUNTY-
505 PM MDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING COUNTY UNTIL
530 PM MDT...
AT 505 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF BUEYEROS...OR 17 MILES EAST OF MOSQUERO...MOVING
NORTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUEYEROS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3600 10338 3597 10337 3574 10362 3584 10380
3609 10366 3609 10350 3601 10336
TIME...MOT...LOC 2305Z 213DEG 21KT 3586 10366
54Local storm report, Jul 29, 5:08 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 PM MDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 NE PONDEROSA 35.70N 106.63W
07/29/2016 E0.88 INCH SANDOVAL NM NWS EMPLOYEE
HAIL RANGING FROM DIME TO NICKEL SIZE.
&&
EVENT NUMBER ABQ1601338
RJHSpecial weather statement, Jul 29, 5:25 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 525 PM MDT FRI JUL 29 2016 NMZ519-300000- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 525 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHEASTERN VALENCIA AND SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 600 PM MDT... AT 525 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM OVER PARADISE HILLS...OR NEAR RIO RANCHO...MOVING SOUTH AT 45 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE...SOUTHERN RIO RANCHO...LOS LUNAS...VALENCIA... CORRALES...LOS RANCHOS DE ALBUQUERQUE...BOSQUE FARMS... ISLETA PUEBLO...PARADISE HILLS AND TAYLOR RANCH. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 162. INTERSTATE 25 BETWEEN MILE MARKERS 199 AND 233. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3526 10681 3528 10660 3478 10649 3475 10681 TIME...MOT...LOC 2325Z 354DEG 41KT 3520 10670 54
Special weather statement, Jul 29, 5:26 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 PM MDT FRI JUL 29 2016 NMZ519-300000- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 526 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHEASTERN VALENCIA AND SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 600 PM MDT... AT 526 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM OVER NORTHERN ALBUQUERQUE...MOVING SOUTH AT 45 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE...SOUTHERN RIO RANCHO...LOS LUNAS...VALENCIA... CORRALES...LOS RANCHOS DE ALBUQUERQUE...BOSQUE FARMS... ISLETA PUEBLO...PARADISE HILLS AND TAYLOR RANCH. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 162. INTERSTATE 25 BETWEEN MILE MARKERS 199 AND 233. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3526 10681 3528 10660 3478 10649 3475 10681 TIME...MOT...LOC 2326Z 354DEG 41KT 3519 10670 54
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:08 PM MDT | Areal Flood Advisory | ABQ | Valencia | 112 min |
| Jul 29, 12:20 PM MDT | Special Weather Statement | ABQ | Socorro | 25 min |
| Jul 29, 12:38 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 112 min |
| Jul 29, 12:53 PM MDT | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Jul 29, 12:58 PM MDT | Special Weather Statement | ABQ | 47 min | |
| Jul 29, 1:05 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 115 min |
| Jul 29, 1:16 PM MDT | Flash Flood Warning | ABQ | Socorro | 119 min |
| Jul 29, 1:34 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Jul 29, 1:44 PM MDT | Special Weather Statement | ABQ | Santa Fe | 46 min |
| Jul 29, 1:52 PM MDT | Special Weather Statement | ABQ | Mora | 23 min |
| Jul 29, 1:57 PM MDT | Special Weather Statement | ABQ | Valencia | 48 min |
| Jul 29, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro, Valencia | 40 min |
| Jul 29, 2:07 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 113 min |
| Jul 29, 2:59 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 2 hr |
| Jul 29, 3:10 PM MDT | Special Weather Statement | ABQ | Torrance | 35 min |
| Jul 29, 3:24 PM MDT | Special Weather Statement | ABQ | Union | 51 min |
| Jul 29, 3:30 PM MDT | Special Weather Statement | ABQ | Sandoval | 30 min |
| Jul 29, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 30 min |
| Jul 29, 3:45 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 3:53 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 2 hr |
| Jul 29, 3:57 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 29, 4:08 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 40 min |
| Jul 29, 4:32 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jul 29, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 39 min |
| Jul 29, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 23 min |
| Jul 29, 5:01 PM MDT | Special Weather Statement | ABQ | Bernalillo | 44 min |
| Jul 29, 5:05 PM MDT | Special Weather Statement | ABQ | Harding | 25 min |
| Jul 29, 5:12 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 5:23 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 112 min |
| Jul 29, 5:25 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jul 29, 5:26 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jul 29, 5:41 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 109 min |
| Jul 29, 5:52 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 113 min |
| Jul 29, 5:52 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.